zbMATH — the first resource for mathematics

On the monotonicity of the time-map. (English) Zbl 0673.34008
The authors deal with the equation \(\Delta u(x)+f(u(x))=0,\) \(| x| <R\) together with the boundary conditions \(\alpha u(x)-\beta du(x)/dn=0,\) \(| x| =R\), and investigate the monotonicity of the time map \(p\mapsto T(p)\), \(p=u(0)\) which plays an important role in the behaviour of radical solutions and in symmetry breaking.
Reviewer: E.Barvinek

34A30 Linear ordinary differential equations and systems, general
34K05 General theory of functional-differential equations
35B32 Bifurcations in context of PDEs
Full Text: DOI
[1] \scP. Clement and G. Sweers, Existence and multiplicity results for a semilinear eigenvalue problem, preprint. · Zbl 0662.35045
[2] Smoller, J.; Wasserman, A., Existence, uniqueness, and nondegeneracy of positive solutions of semilinear elliptic equations, Comm. math. phys., 95, 129-159, (1984) · Zbl 0582.35046
[3] Smoller, J.; Wasserman, A., Symmetry-breaking for positive solutions of semilinear elliptic equations, Arch. rational mech. anal., 95, 217-225, (1986) · Zbl 0629.35040
[4] Smoller, J.; Wasserman, A., Symmetry breaking for solutions of semilinear elliptic equations with general boundary conditions, Comm. math. phys., 105, 415-441, (1986) · Zbl 0608.35004
[5] \scJ. Smoller and A. Wasserman, Symmetry, degeneracy, and universality in semilinear elliptic equations. I. Infinitesimal symmetry-breaking, J. Funct. Anal. to appear. · Zbl 0702.35016
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.